Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 22, 2018, 5:27 PM EDT for Holmes County, Stark County, Ohio. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2018, 5:27 PM EDT (21:27 UTC)
- Expired
- May 22, 2018, 5:45 PM EDT
- In force
- 18 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Holmes County, OH, Stark County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:30 PM EDT | TSTM WND DMG | 3 Se Fredericksburg, OH | *** 1 INJ *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 SE FREDERICKSBURG. BUGGY BLOWN OVER IN SALT CREEK TOWNSHIP ON TOWNSHIP RD 610. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
220
WUUS51 KCLE 222127
SVRCLE
OHC075-151-222215-
/O.NEW.KCLE.SV.W.0027.180522T2127Z-180522T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
527 PM EDT TUE MAY 22 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Stark County in northeastern Ohio...
Northeastern Holmes County in northeastern Ohio...
* Until 615 PM EDT
* At 526 PM EDT, a severe thunderstorm was located near Winesburg, or
9 miles northeast of Millersburg, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Berlin, Brewster, Navarre, Waynesburg, East Sparta, Wilmot,
Winesburg, Beach City and Mount Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 8186 4067 8186 4067 8165 4071 8164
4073 8111 4072 8124 4065 8124 4065 8143
4066 8146 4063 8167 4054 8166 4053 8167
TIME...MOT...LOC 2126Z 271DEG 35KT 4063 8176
HAIL...0.88IN
WIND...60MPH
$$
Mullen1 follow-up statement
531
WWUS51 KCLE 222145
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
545 PM EDT TUE MAY 22 2018
OHC075-151-222154-
/O.CAN.KCLE.SV.W.0027.000000T0000Z-180522T2215Z/
Stark OH-Holmes OH-
545 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARK AND
NORTHEASTERN HOLMES COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM EDT for
northeastern Ohio.
LAT...LON 4055 8186 4067 8186 4067 8165 4071 8164
4073 8111 4072 8124 4065 8124 4065 8143
4066 8146 4063 8167 4054 8166 4053 8167
TIME...MOT...LOC 2144Z 271DEG 35KT 4063 8152
$$
MullenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 5 minutes earlier.
Area forecast discussion, May 22, 5:22 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 522 PM EDT Tue May 22 2018 .SYNOPSIS... A cold front across NW OH will push SE of the forecast area this evening. High pressure will build south across the Central Great Lakes Wednesday then drift east and move off the Mid Atlantic Coast Friday. Expect dry conditions with a gradual warming trend into the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Severe thunderstorm watch 115 remains in effect for counties just south of the lakeshore. Removed lakeshore counties with this update as thunderstorms continue to move east and south across the area. The threat for severe thunderstorms is diminishing across the north as cold front pushes east into the area. Some clearing is pushing into Lucas, Wood and Hancock counties at this time. Improving conditions will continue to work east with time this evening. Will peel back watch as storms move out of the area. Next round will be the next row or two of counties with the next update. Previous Discussion... Severe thunderstorm watch 115 is in effect until 9PM. Cold front near a Port Clinton to Findlay line. Capes ahead of the front between 1500-200 j/kg with 30 knots of shear. Convection will push SE of the forecast area toward 00z and the front will push south of the forecast area by midnight local. Overnight high pressure will gradually build into the Central Great lakes ushering in dry conditions. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... High pressure will dominate the region Thursday into early Friday. The high will shift east of the are on Friday with an increase in low level moisture into Saturday. An upper level trough will be approaching on Saturday so chances of thunderstorms will be on the increase. Temperatures will be above seasonal averages through the short term period. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The upper level trough will cross the region Saturday night with a weak front sagging into the area. This frontal boundary will likely be the focus for thunderstorms on Sunday. Another weakening cold front will move toward the region Monday night into Tuesday with chances of thunder remaining in the forecast. Temperatures will remain near to slightly above seasonal averages. && .AVIATION /18Z Tuesday THROUGH Sunday/... Cold front just SE of Tol area with broken line of showers developing ahead of it, from Lake Erie SW into Central IN. It will become the focus of convection later this afternoon. Convection should push SE of forecast area by 00z. Stratus deck MVFR with areas of IFR will develop behind the front overnight. Skies gradually scatter out from the NW late tonight as high pressure builds over the Great Lakes. High pressure will remain over the forecast area into the weekend. OUTLOOK...VFR. && .MARINE... Cold front currently crossing the lake and will be south of it by early evening. High pressure will then build into the region and persist into early Friday. Southwesterly winds on Wednesday may build waves to 2 to 4 feet for a brief period from Conneaut to Ripley. Winds will become light and variable Wednesday night into early Friday. Southwesterly winds increase on on Friday and continue into Saturday. At this time it does not appear waves will build enough to warrant a small craft advisory. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...Mullen LONG TERM...Mullen AVIATION...DJB MARINE...Mullen
Hazardous weather outlook, May 22, 5:25 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 525 PM EDT Tue May 22 2018 OHZ021>023-027>033-036>038-047-PAZ003-232130- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 525 PM EDT Tue May 22 2018 ...SEVERE THUNDERSTORM WATCH 115 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Some of the thunderstorms may be strong to severe. The greatest threat will be from damaging winds. The thunderstorms may also produce brief heavy rain which may cause ponding of water and minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is currently in place. LEZ061-142>149-162>169-OHZ003-006>014-017>020-089-PAZ001-002-232130- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Ashtabula Lakeshore-Northern Erie- Southern Erie- 525 PM EDT Tue May 22 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 22, 4:23 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 6 N MANSFIELD 40.85N 82.53W
05/22/2018 E0.75 INCH RICHLAND OH TRAINED SPOTTER
&&
RILEYSpecial weather statement, May 22, 4:33 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
433 PM EDT TUE MAY 22 2018
PAZ003-222100-
Crawford-
433 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CRAWFORD COUNTY...
At 433 PM EDT, a strong thunderstorm was located 8 miles southwest of
Guys Mills, or 9 miles southeast of Meadville, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4161 7983 4155 7992 4154 7993 4151 7998
4149 8000 4148 8015 4162 8015 4162 7983
4161 7981
TIME...MOT...LOC 2033Z 270DEG 25KT 4153 8006
MullenSpecial weather statement, May 22, 4:36 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
436 PM EDT TUE MAY 22 2018
OHZ021-022-031-032-222115-
Summit-Portage-Stark-Wayne-
436 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE...STARK...
SOUTHERN SUMMIT AND EASTERN WAYNE COUNTIES...
At 434 PM EDT, a strong thunderstorm was located over Hartville, or
10 miles southeast of Akron, moving southeast at 40 mph. A second
strong thunderstorm was near Dalton moving southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with
these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4067 8165 4067 8175 4071 8189 4080 8195
4114 8147 4113 8127 4098 8109 4074 8109
4072 8112 4072 8123 4066 8125 4065 8165
TIME...MOT...LOC 2034Z 287DEG 33KT 4097 8138
ClarkLocal storm report, May 22, 5:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ALLIANCE 40.91N 81.12W
05/22/2018 E0.75 INCH STARK OH TRAINED SPOTTER
&&
RILEYSpecial weather statement, May 22, 5:16 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
516 PM EDT TUE MAY 22 2018
OHZ031-032-038-222200-
Holmes-Stark-Wayne-
516 PM EDT TUE MAY 22 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN STARK...
SOUTHEASTERN WAYNE AND NORTHEASTERN HOLMES COUNTIES...
At 515 PM EDT, strong thunderstorms were clustered near Holmesville,
or 8 miles north of Millersburg, moving east at 40 mph.
Winds in excess of 45 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4055 8201 4077 8196 4083 8133 4080 8109
4073 8109 4072 8123 4065 8124 4065 8144
4066 8144 4063 8167 4051 8167
TIME...MOT...LOC 2115Z 280DEG 34KT 4068 8187
MullenLocal storm report, May 22, 5:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
522 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 4 NNE CRESTLINE 40.84N 82.72W
05/22/2018 RICHLAND OH LAW ENFORCEMENT
4 POWER POLES DOWN.
&&
RILEYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:41 PM EDT | Special Weather Statement | CLE | Knox | 64 min |
| May 21, 8:54 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Knox, Marion, Morrow, Richland | 3 hr |
| May 21, 9:07 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Wayne | 53 min |
| May 21, 9:30 PM EDT | Flash Flood Warning | CLE | Ashland, Morrow, Richland | 6 hr |
| May 21, 10:00 PM EDT | Special Weather Statement | CLE | Holmes, Stark, Wayne | 60 min |
| May 21, 10:11 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 3 hr |
| May 21, 11:44 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 3 hr |
| May 22, 1:23 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 52 min |
| May 22, 2:08 PM EDT | Special Weather Statement | CLE | Seneca | 22 min |
| May 22, 2:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 44 min |
| May 22, 2:16 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Seneca, Wyandot | 59 min |
| May 22, 2:34 PM EDT | Special Weather Statement | CLE | Hancock | 56 min |
| May 22, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| May 22, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 44 min |
| May 22, 2:47 PM EDT | Special Weather Statement | CLE | Huron | 58 min |
| May 22, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 63 min |
| May 22, 3:16 PM EDT | Areal Flood Advisory | CLE | Crawford, Richland, Seneca, Wyandot | 3 hr |
| May 22, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
| May 22, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 52 min |
| May 22, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 22 min |
| May 22, 3:42 PM EDT | Areal Flood Advisory | CLE | Trumbull | 3 hr |
| May 22, 3:58 PM EDT | Special Weather Statement | CLE | Wayne | 47 min |
| May 22, 4:00 PM EDT | Special Weather Statement | CLE | Mahoning | 30 min |
| May 22, 4:15 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 45 min |
| May 22, 4:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Morrow, Richland, Wayne | 53 min |
| May 22, 4:36 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 39 min |
| May 22, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 33 min |
| May 22, 5:16 PM EDT | Special Weather Statement | CLE | Holmes, Stark | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.